Nebraska, 2013Drought in Nebraska, November 1 to 30, 2013
November 1 to 30, 2013 · NWS LBF · 18 events in 18 counties and zones
The drought that began in June 2012 continued across western Nebraska through November. The greatest impacts were across the southwest where Extreme Drought (D3) conditions were observed.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought that began in June 2012 continued across western Nebraska through November. The greatest impacts were across the southwest where Extreme Drought (D3) conditions were observed. Generally less than normal rainfall occurred during the month for little change in the drought. The drought continued into December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 31, 10:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 31, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 PM CDT THU OCT 31 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 314 PM CDT THU OCT 31 2013
TONIGHT AND TOMORROW. FORECAST CHALLENGE IN THE SHORT
TERM PERIODS IS WIND SPEEDS. A WIND ADVISORY HAS BEEN ISSUED WITH
THIS FORECAST PACKAGE FOR THE ENTIRE CWA FROM 15-23Z FRIDAY. FOR
TONIGHT...GUSTY NORTHWESTERLY WINDS WILL SUBSIDE SLIGHTLY AS WE HEAD
INTO THE EVENING HOURS AND MOMENTUM TRANSFER ALOFT WEAKENS WITH THE
SETTING SUN. MODEL GUIDANCE REMAINS IN GOOD AGREEMENT OF 10-15KT
WINDS WITHIN THE BOUNDARY LAYER THROUGH THE EARLY HOURS OF FRIDAY.
HOWEVER UNDER FAIRLY PROGRESSIVE NORTHWEST FLOW ALOFT...A SHORTWAVE
TROUGH WILL PROGRESS THROUGH THE CENTRAL AND NORTHERN
PLAINS...PROVIDING FOR AN ADDITIONAL SHOT OF COOLER AIR AND
INCREASING MOMENTUM ALOFT. SHORT TERM GUIDANCE REMAINS IN GOOD
AGREEMENT OF GREATER THAN 40KTS AT H85 ACROSS NORTH CENTRAL NEBRASKA
AT 15Z FRIDAY. AND WHEN COMBINED WITH SUBSIDENCE BEHIND THE PASSING
WAVE...CAA...AND STEEP LAPSE RATES WITHIN THE LOWER
TROPOSPHERE...SOLID MIXING IS ANTICIPATED LEADING TO A GUSTY DAY.
USING A BLEND OF NUMERICAL GUIDANCE SUGGESTS ALL LOCATIONS
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WOULD FLIRT OR SURPASS
WIND ADVISORY CRITERIA. MAV GUIDANCE REMAINS STRONGEST WITH THE GFS
OPERATIONAL SUGGESTING A GREATER COVERAGE OF INCREASED WINDS ALOFT
/INTO THE EASTERN PANHANDLE/...BUT THE MAV OVERESTIMATED THE
SITUATION TODAY. MET GUIDANCE IS WEAKER...BUT DID UNDERESTIMATE
THE WINDY CONDITIONS TODAY /THURSDAY/...THUS THE BLENDED APPROACH
FOR NOW. ALL IN ALL...CURRENT THINKING IS THE ADVISORY WILL BE
SOLID ACROSS NORTH CENTRAL NEBRASKA...BUT A BIT MORE MARGINAL ACROSS
THE EASTERN PANHANDLE AND SOUTHWEST. SINCE WERE CLOSE ACROSS THE
ENTIRE CWA...WILL GO AHEAD AND COVER ALL COUNTIES WITH THE
ADVISORY. WINDS DECOUPLE QUICKLY FRIDAY NIGHT AS SURFACE HIGH
PRESSURE BUILDS FROM THE WEST.
TEMPERATURES...10-15KT WINDS WILL KEEP THE LOWER TROPOSPHERE FAIRLY
MIXED TONIGHT...WITH LOWS MAINLY IN THE LOWER TO MID 30S. UNDER A
CAA REGIME ON FRIDAY HIGHS WILL BE SLIGHTLY COOLER THAN TODAY...H85
T/S WILL BE 2-3C COOLER THAN THURSDAY...WITH LOWER TO UPPER 50S
ANTICIPATED FROM NORTH TO SOUTH ACROSS THE CWA.
SHORT TERM MODELS ARE HINTING AT LIGHT QPF OVER NORTHWEST
NEBRASKA OVERNIGHT TONIGHT AS OMEGA SPREADS SOUTHEAST WITH THE
APPROACHING WAVE. PROXIMITY SOUNDINGS FROM NEAR MERRIMAN INDICATE A
BRIEF PERIOD OF SUFFICIENT SATURATION FOR SPRINKLES OR FLURRIES.
WILL KEEP THE FORECAST DRY AS QPF AMOUNTS SHOULD BE TRACE AMOUNTS AT
BEST.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 314 PM CDT THU OCT 31 2013
UPPER LEVEL RIDGING WILL BUILD EAST ACROSS THE PLAINS THIS
WEEKEND...AHEAD OF THE NEXT SYSTEM POISED TO MOVE INTO THE CENTRAL
PLAINS EARLY NEXT WEEK. THROUGH THE WEEKEND...CONDITIONS WILL BE DRY
AS THE THE UPPER LEVEL RIDGING MOVES ACROSS. IT SHOULD BE FAIRLY
MILD AS WELL...WITH H85 TEMPERATURES WARMING FROM AROUND 5C ON
SATURDAY TO NEAR 10C ON SUNDAY. IT WILL BE RATHER WINDY...ESPECIALLY
SUNDAY...AS THE PRESSURE GRADIENT TIGHTENS DUE TO A STRENGTHENING
SURFACE TROUGH ACROSS THE WESTERN HIGH PLAINS.
AS MENTIONED THE NEXT SYSTEM ARRIVES EARLY NEXT WEEK. THE GEM AND
ECMWF MODELS REMAIN THE MOST AMPLIFIED WITH THE SYSTEM...AND
CONTINUE TO GENERATE A FAIRLY DECENT SWATH OF PRECIPITATION ACROSS
THE FORECAST AREA. IT DOES APPEAR COLD ENOUGH THAT AT LEAST SOME OF
THIS PRECIPITATION WOULD FALL AS SNOW. THE GFS CONTINUES TO REMAIN
WEAKER AND MORE OPEN WITH THE UPPER WAVE...WITH THE MAJORITY OF THE
PRECIPITATION REMAINING EAST OF THE FORECAST AREA. WITH THE
DIFFERENCES IN THE MODELS...WILL KEEP POPS OUT OF THE LIKELY RANGE
AT THIS TIME. WE WILL TAP INTO A BIT OF ARCTIC AS THE SYSTEM PULLS
EAST...SO CHILLY CONDITIONS EXPECTED. OVERNIGHT LOWS LIKELY FALLING
INTO THE LOW AND MID 20S IN THE WAKE OF THE SYSTEM BY MIDWEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1143 PM CDT THU OCT 31 2013
BROKEN MID LEVEL CLOUDINESS IS LIKELY ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA FOR THE REST OF TONIGHT INTO FRIDAY MORNING. CLOUD
DECKS WILL BE IN THE 8000 TO 10000 FT AGL RANGE AT BOTH THE KVTN AND
KLBF TERMINALS. NORTHWESTERLY WINDS WILL BE UNDER 10 KTS THROUGH 15Z
FRIDAY WITH A QUICK INCREASE IN WIND SPEED EXPECTED BY LATE MORNING.
NORTHWEST WINDS WILL INCREASE BY MIDDAY TO 20 TO 30 KTS. GUSTS MAY
APPROACH 40 KTS FRIDAY AFTERNOON. WINDS WILL BEGIN TO DIMINISH
FRIDAY EVENING TO 10 TO 20 KTS WITH CLEARING SKIES FORECAST FRIDAY
EVENING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 6 PM CDT /5 PM MDT/
FRIDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094.
&&
SHORT TERM...JACOBS
LONG TERM...TAYLOR
AVIATION...CLB
Hazardous weather outlook, Oct 31, 2:39 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT THU OCT 31 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-012045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT THU OCT 31 2013 /239 PM MDT THU OCT 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHWEST WINDS ARE EXPECTED TO REDEVELOP LATE FRIDAY
MORNING ACROSS THE ENTIRE OUTLOOK AREA. GUST POTENTIAL OF GREATER
THAN 35 MPH IS EXPECTED...HOWEVER LOCATIONS ACROSS NORTH CENTRAL
NEBRASKA MAY SEE GUSTS IN EXCESS OF 45 MPH BY EARLY AFTERNOON.
WIND SPEEDS WILL DECREASE LATE FRIDAY AFTERNOON WITH THE SETTING
SUN.
SNOW MAY BE POSSIBLE EARLY NEXT WEEK AS A STORM SYSTEM DEVELOPS
ACROSS THE CENTRAL PLAINS AND COLD AIR IS PULLED SOUTH FROM
CANADA. AT THIS TIME...THE STORM TRACK WOULD SUGGEST SNOW WITHIN
THE REGION LATE MONDAY NIGHT INTO EARLY WEDNESDAY...BUT THE EXACT
STORM TRACK REMAINS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
JACOBS
Drought, Blaine
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering in western Blaine County. The drought continued into December.
Drought, Custer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering in far western Custer County. The drought continued into December.
Drought, Eastern Cherry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering in the southern half of eastern Cherry County. The drought continued into December.
Drought, Frontier
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a quarter inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into December.
Drought, Hayes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a quarter inch observed that resulted in the Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into December.
Drought, Lincoln
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) to Extreme Drought (D3) conditions lingering. The drought continued into December.
Drought, Logan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, McPherson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Thomas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Arthur
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Chase
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) and Extreme Drought (D3) conditions lingering in western Chase County. The drought continued into December.
Drought, Deuel
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Deuel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering in eastern Deuel County. The drought continued into December.
Drought, Garden
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Grant
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Hooker
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in the Severe Drought (D2) conditions lingering. The drought continued into December.
Drought, Keith
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted in mostly Severe Drought (D2) conditions lingering. The exception was far southeast Keith County where Extreme Drought (D3) conditions were observed. The drought continued into December.
Drought, Perkins
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) to Extreme Drought (D3) conditions. The drought continued into December.
Drought, Western Cherry
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 continued into November 2013. Less than normal precipitation fell with a half inch observed that resulted Severe Drought (D2) conditions lingering over much of western Cherry County. The drought continued into December.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2013$200 million · 21 events
- Drought in Nebraska, November 1 to 30, 2013$30 million · 6 events
- Damaging Winds in West Virginia, November 1, 2013$645,000 · 58 kt wind · 19 events
- Damaging Winds in Pennsylvania, November 1, 2013$567,000 · 58 kt wind · 18 events
- High Wind in New York, November 1, 2013$305,000 · 50 kt wind · 15 events
- Damaging Winds in Ohio, November 1, 2013$325,000 · 50 kt wind · 12 events
- Tornado and Damaging Winds in Ohio, November 1, 2013$118,000 · EF1 · 9 events
- Damaging Winds in Ohio, November 1, 2013$358,000 · 52 kt wind · 9 events
- High Wind and Strong Wind in Massachusetts, November 1, 2013$295,000 · 57 kt wind · 12 events
- Strong Wind in New York, November 1, 20134 injured · $70,000 · 2 events
- High Wind and Strong Wind in New York, November 1, 2013$230,000 · 55 kt wind · 7 events
- Damaging Winds in West Virginia, November 1, 2013$140,000 · 58 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479087, 479089, 479091, 479092, 479095, 479098, 479099, 479100, 479103, 479086, 479088, 479090, 479093, 479094, 479096, 479097, 479101, 479104.